Started celexa 2 days ago felt a little dizzy yesterday. But I just woke up in a panic, worried and scared. I am sick of this feeling. Don't know if I should continue take the meds or what?
19 Aug 2011
Don't be scared. If you can tough it out, the Celexa should help the anxiety in a couple of weeks. You are just going to have to be patient as it will take upwards of a month to reach maximum effectiveness. The side effects you are having will subside with continued use. If it becomes too intolerable please contact the doctor. Stay in touch,
19 Aug 2011
I want to encourage you its difficult to go through panic and worry and being on this new medication, if you can give it some more time as Laurie said then that will allow the medication to build a level in your blood and hopefully achieve better control of your symptoms, but you know what you can tolerate and if things don't improve or are not tolerable then I agree you should contact your doctor and let him know what you have told us. You are not alone and I want you to know that I care alng with a lot of caring compassionate people on this site. Please let us know how you are doing.
I wish you only the very best.
19 Aug 2011
After you've been on your med for 3 to 4 weeks, ask your doc for a benzodiazapine such as Xanax or Ativan, if you are still having panic attacks.
They may dissipate after being on Celexa after 4 weeks though.
However, if they are too horrid to bare at the mo, you may want to call her/him and ask for one NOW! Used for short periods of time, benzos can be very effective to quell panic and anxiety.
19 Aug 2011
Don't worry, you'll be fine. When you start out taking celexa, you're going to have a few side effects , but they will get less and less the more you take the meds. You just started a couple of days ago and it usually takes a few weeks for the full benefits. I went through the same thing so don't give up, itks going to help you.
20 Aug 2011
As everyone has already said, it does take 2-4 weeks for the Celexa to reach a therapeutic (steady) level in your bloodstream. Once that level is reached, all side effects usually subside and disappear. Some people are lucky, and the side effects disappear sooner. I noticed you didnt state what your dosage was that you are taking. Did they start you on 10, 20, 40 or 60mg tablets? It could be they might have started you too high to begin with, and you might want to ask your doctor to lower the dosage if that is the case. If the side effects continue to be bothersome, you should contact your doctor right away, and let them know what is happening. If you can tolerate them just a lil while longer, hang in there, tho. Celexa is a good medication for depression. Ive been taking it for 2 years now, and it has done wonders for my depression. You have lots of us here for you for support, so never feel you are alone!
21 Aug 2011
Try not to be scared, but be informed. With most SSRI's you go through a period of heightened anxiety before it levels off and you start to feel good. Most will help you to start feeling better after a couple weeks, but can take a month or better to fully build up in your system. I have been on Zoloft, which increased my anxiety into a panic attack within 2 days, and celexa, which increased my anxiety into panic also within 2 days. They told me it is all mental, however, when I started the Zoloft it was the first SSRI I tried and I went into it thinking "I am so sick of feeling this way, THIS is going to help me feel better" not the adverse "this is going to cause me horrible anxiety" (in which it did) I guess, in my ramble here :o) Just pay attention to your body, and what it is doing, if it seems to continue to get worse, talk to your doctor about a different medication to try. There are MANY out there.
Best wishes to you!
1 Sep 2011
Hi Little bear, I have been on Celexa for about 7 months now, It was horrible at first but I was in a state that i needed somthing fast. I have really bad depression since I was 13 I am now 40 I was on paxil for many years but after I had a hysterectomy my body reacted different to paxil. Lets just say i was not doing good. i would wake up in the middle of the night in a complete panic, all the doctors wanted to do was drug me with things that made me groggy in the morning, cant have that. so i did a lot of research. I can tell you that deep breathing is a very very good way to calm anxiety. Just when you feel it STOP and take a very deep breath in thru your nose hold for about 5 seconds and blow out slowly thru your mouth. do this 3 times. i assure you the side affects will subside my side affects took 2 months to go away, but thats not to say that yours will take that long. You can request a different medication from your doctor if it gets to be too much.
You have to remember there are a lot of different antidepressants on the market and each of them work on different parts of your brain. So u are definately going to have side affects when somthing is messing with your brain. there is one out htere for you, if its not celexa then I am sure there is another one. I still sometimes have side affects, I know I should go to the dr and get a different one, but to go thru the side affects of a new med versus jsut staying with the side affects I have now, i think ill stick with celexa a while. Celexa is known to help depression but it dosnt always help anxiety, but u can ask your dr to add a med with it, like visteral which is a antihistamine/antidepressant, which in turn celexa causes very bad sinus problems in a lot of people which causes anxiety, most people dont know this. so the visteral helps with the anxiety and sinuses. If you need to talk. jsut send me a message. You have to way your options... do u feel better without the side affects dealing with your depression / anxiety on your own or u feel as though you can handle the side affects versus how you feel without?
19 Oct 2011
I've been having similar reactions to the Celexa... I've always struggled with anxiety and ocd and was on Celexa 7 years ago for about 4 years and it worked for me. I was trying a more alternative approach and used 5-HTP for about a year, but I've been having crazy thoughts and extreme panic attacks so I got back on Celexa. Started on 10mg and for the first few days, my ocd was a lot worse, then I was great for about 3 days, then woke up at 4am and have been in a state of anxiety for the majority of the time. I've been having crazy, bad thoughts and don't know why... things I would never do. I'm just afraid that it won't work and afraid nothing will work. Plus, I really struggle with having to be on meds. I hate it that I have to take something, I'm afraid of losing myself. When I got off of Lexapro a year ago, I felt like I had woke up from a dream and I was myself again. I just don't want that to happen again. If anyone has any advice or encouragement for me, please send it... I could use some. Thanks.
4 May 2013
My BP was 140 90 at check-up. Dr. Prescribed 20 MG Celexa. Went home my BP was 117 over 68. Not starting any Celexa after reading the HORROR stories here. In my opinion, you lose all sense of normalcy ingesting these pills. I dont want to live like a medicated BLOB!!! The pills are in the garbage. Thats where the statins went also. My total cholesterol is 216. Not to terrible. Im meditating and loving It!!!
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have heard alot about the Seretonin Syndrome and I know that both Celexa and Luvox are SSRI's but a psych. just put me on celexa and well i ...
4 answers • 27 Jun 2011
I just found out that there is a high risk of interaction with one of my medications and the Celexa?
... I am taking. Does anyone know how to get off of Celexa without having anxiety or panic attack?
2 answers • 15 Feb 2012
I was diagnosed with high anxiety and panic attacks. Im currently taking Celexa and before that I was taking Trazodone. Trazodone I felt great taking ...
4 answers • 27 Nov 2012